Analysis and design of congestion control in synchronised communication networks

Shorten, Robert N. and Leith, Douglas J. and Foy, J. and Kilduff, R. (2005) Analysis and design of congestion control in synchronised communication networks. Automatica, 41 (4). pp. 725-730. ISSN 0005-1098

[img] Download (493kB)
Official URL:

Share your research

Twitter Facebook LinkedIn GooglePlus Email more...

Add this article to your Mendeley library


We present a simpli ed model of a network of TCP-like sources that compete for a shared bandwidth. We show that: (i) networks of communicating devices operating AIMD congestion control algorithms may be modelled as a positive linear system; (ii) that such networks possess a unique stationary point; and (iii) that this stationary point is globally exponentially stable. Using these results we establish conditions for the fair co-existence of traffic in networks employing heterogeneous AIMD algorithms. A new protocol for operation over high-speed links is proposed and its dynamic properties discussed as a positive linear system.

Item Type: Article
Keywords: Congestion control; TCP; Positive systems; Hamilton Institute.
Academic Unit: Faculty of Science and Engineering > Computer Science
Faculty of Science and Engineering > Research Institutes > Hamilton Institute
Item ID: 1861
Identification Number: 10.1016/j.automatica.2004.09.017
Depositing User: Hamilton Editor
Date Deposited: 23 Feb 2010 15:15
Journal or Publication Title: Automatica
Publisher: Elsevier
Refereed: Yes

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...